Alert archive / Illinois / Flash Flood Warnings in 2018
Flash Flood Warning 17, NWS Lincoln, IL
NWS Lincoln, IL issued this flash flood warning at Jul 1, 2018, 6:04 PM CDT for DeWitt County, Logan County, Illinois. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 1, 2018, 6:04 PM CDT (23:04 UTC)
- Expired
- Jul 1, 2018, 9:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties DeWitt County, IL, Logan County, IL
The radar
The Lincoln radar (KILX), 24 km from the middle of the area, began a volume at 23:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.1 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1834 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 867 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 123 m²/s²
- 0-3 km storm-relative helicity
- 109 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted.
705 WGUS53 KILX 012304 FFWILX ILC039-107-020200- /O.NEW.KILX.FF.W.0017.180701T2304Z-180702T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED Flash Flood Warning National Weather Service Lincoln IL 604 PM CDT SUN JUL 1 2018 The National Weather Service in Lincoln has issued a * Flash Flood Warning for... Southeastern Logan County in central Illinois... Northwestern De Witt County in central Illinois... * Until 900 PM CDT * At 603 PM CDT, Doppler radar indicated thunderstorms producing heavy rain across the warned area. Up to three inches of rain have already fallen. Flash flooding is expected to begin shortly. * Some locations that will experience flooding include... Wapella, Chestnut, Beason, Midland City and Hallsville. LAT...LON 4028 8885 4000 8925 4006 8930 4028 8903 $$ Bak
1 follow-up statement
556 WGUS73 KILX 020200 FFSILX Flash Flood Statement National Weather Service Lincoln IL 900 PM CDT SUN JUL 1 2018 ILC039-107-020209- /O.EXP.KILX.FF.W.0017.000000T0000Z-180702T0200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Logan-De Witt- 900 PM CDT SUN JUL 1 2018 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN LOGAN AND NORTHWESTERN DE WITT COUNTIES WILL EXPIRE AT 900 PM CDT... The heavy rain has ended. Flooding is no longer expected to pose a threat. Please continue to heed any remaining road closures. LAT...LON 4028 8885 4000 8925 4006 8930 4028 8903 $$ Bak
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 1, 3:17 PM CDT, 2 hours 47 minutes earlier.
Area forecast discussion, Jul 1, 3:17 PM CDT, 2 hours 47 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 317 PM CDT Sun Jul 1 2018 .SHORT TERM...(This evening through Monday) ISSUED AT 317 PM CDT Sun Jul 1 2018 Broken line of convection has developed along a pre-frontal trough across the Illinois River Valley this afternoon. Individual cells within the line are tracking northeastward, while the overall line shifts slowly to the east. Based on radar timing tools, it appears the storms will reach the I-55 corridor by 22z/5pm...then further east into east-central Illinois early this evening. The atmosphere ahead of the line remains very unstable characterized by SBCAPE values of around 5000J/kg. The mitigating factor for widespread severe weather appears to be paltry mid- level lapse rates and only very weak wind shear. Even still, think a few of the stronger cells will be capable of producing damaging wind gusts as the line progresses eastward. As a result, Severe Thunderstorm Watch remains in effect for all locations along/northwest of an Effingham to Marshall line through 8pm. Storms will weaken as daytime instability wanes, so severe threat further east/later into the evening is quite low. Will hang on to slight chance PoPs east of I-55 through the overnight hours, with dry conditions expected further west. The front will settle southward to the I-70 corridor by Monday afternoon: however, decreasing convergence along the boundary and weakening upper support will prevent widespread storm development. Have therefore only mentioned low chance PoPs across the SE KILX CWA Monday afternoon. High temperatures will be slightly cooler than in recent days...mainly in the middle to upper 80s. && .LONG TERM...(Monday night through Sunday) ISSUED AT 317 PM CDT Sun Jul 1 2018 Front will lift back northward on Tuesday, providing the focus for scattered thunderstorms during peak heating. Will carry low chance PoPs across much of the area accordingly. The boundary will dissipate by Wednesday as the upper high re-establishes itself across the region. Cannot rule out a stray thunderstorm Wednesday afternoon, but think most locations will remain hot and dry with temperatures climbing back into the lower 90s. 12z Jul 1 models all retrograde the upper high westward slightly faster than previously forecast, allowing a weak cold front to drop southward into Illinois late Thursday into Friday. Given good agreement on the timing of the front, have introduced chance PoPs along/north of I-72 Thursday afternoon...then south of I-72 on Friday. Temperatures will remain hot in the lower 90s on Thursday...then will drop back into the middle 80s by next weekend as a cooler/less humid airmass arrives in the wake of the front. && .AVIATION...(For the 18Z TAFS through 18Z Monday afternoon) Issued at 1244 PM CDT Sun Jul 1 2018 Narrow line of convection has developed ahead of an advancing cold front across west-central Illinois early this afternoon. Individual cells within the line are moving to the NE while the whole line generally shifts eastward. Based on radar timing tools and latest HRRR forecast, have fine-tuned thunder timing at the terminals. Think convection will arrive at KPIA by around 20z...then further east to KCMI by 01-02z. Winds will initially be from the S/SW with gusts to around 20kt this afternoon, then will become W/SW once the line of storms passes this evening. The actual cold front will push through the region later this evening into the overnight hours, resulting in winds veering to the NW toward midnight...then to the NE by Monday morning. && .ILX WATCHES/WARNINGS/ADVISORIES... Excessive Heat Warning until 7 PM CDT this evening for ILZ029>031-036>038-040>057-061>063-066>068-071>073. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Barnes
Hazardous weather outlook, Jul 1, 3:30 PM CDT, 2 hours 34 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 330 PM CDT Sun Jul 1 2018 ILZ027-028-021100- Knox-Stark- 330 PM CDT Sun Jul 1 2018 This Hazardous Weather Outlook is for portions of central Illinois and west central Illinois. .DAY ONE...TONIGHT... There will be a slight chance for a thunderstorm late this afternoon and evening. At this time, it appears the main severe threat has shifted off to our east. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... The next best chance for showers and thunderstorms will be on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ILZ029>031-036>038-040>057-061>063-066-021100- Cass-Champaign-Christian-Clark-Coles-Cumberland-De Witt-Douglas- Edgar-Effingham-Fulton-Logan-Macon-Marshall-Mason-McLean-Menard- Morgan-Moultrie-Peoria-Piatt-Sangamon-Schuyler-Scott-Shelby- Tazewell-Vermilion-Woodford- 330 PM CDT Sun Jul 1 2018 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois, southeast Illinois and west central Illinois. .DAY ONE...TONIGHT... Dangerous heat and humidity will continue through early this evening with heat index values of 100 to 105, which are then forecast to lower into the 70s overnight. Scattered thunderstorms will track east across central and east central Illinois through early this evening. Locally damaging wind gusts around 60 mph may occur with the stronger thunderstorms. Minor flooding will continue on the Illinois River from Havana downstream. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Isolated to widely scattered thunderstorms will be possible over portions of central and east central Illinois from Tuesday through Friday. Minor flooding will continue on the Illinois River from Havana downstream the next several days. .SPOTTER INFORMATION STATEMENT... Spotter activation will continue over most of the area into early this evening. ILZ067-068-071>073-021100- Clay-Crawford-Jasper-Lawrence-Richland- 330 PM CDT Sun Jul 1 2018 ...EXCESSIVE HEAT WARNING IN EFFECT UNTIL 7 PM CDT THIS EVENING... This Hazardous Weather Outlook is for portions of southeast Illinois. .DAY ONE...TONIGHT... Dangerous heat and humidity will continue for the rest of this afternoon with peak heat index values of around 105 degrees. Heat index values will slowly lower into the 70s overnight. Scattered thunderstorms are expected across the area late this afternoon and evening. Locally damaging wind gusts over 60 mph and hail may occur with the stronger thunderstorms. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY... Isolated to scattered thunderstorms will be possible on a daily basis from Monday through Friday. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed over parts of southeast Illinois between 4 and 9 p.m. Smith
In the hours before
Local storm report, Jul 1, 4:02 PM CDT, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
402 PM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HEAVY RAIN 2 N MORTON 40.64N 89.47W
07/01/2018 M1.50 INCH TAZEWELL IL BROADCAST MEDIA
&&
JRPLocal storm report, Jul 1, 4:08 PM CDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
408 PM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 PM HEAVY RAIN PEKIN 40.57N 89.63W
07/01/2018 M1.50 INCH TAZEWELL IL BROADCAST MEDIA
&&
JRPLocal storm report, Jul 1, 4:12 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
412 PM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HEAVY RAIN PEORIA 40.74N 89.61W
07/01/2018 M1.50 INCH PEORIA IL BROADCAST MEDIA
&&
JRPSpecial weather statement, Jul 1, 4:54 PM CDT, 1 hour 10 minutes before
Special Weather Statement
National Weather Service Lincoln IL
454 PM CDT SUN JUL 1 2018
ILZ044-053-012245-
Macon-Piatt-
454 PM CDT SUN JUL 1 2018
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PIATT AND CENTRAL
MACON COUNTIES UNTIL 545 PM CDT...
At 454 PM CDT, Doppler radar was tracking a strong thunderstorm over
Harristown, or near Decatur, moving northeast at 35 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Decatur, Mount Zion, Forsyth, Bement, Cerro Gordo, Harristown, Long
Creek, Warrensburg, Argenta, Oreana, Oakley, Cisco, Boody, Elwin,
Decatur Airport and Milmine.
This includes Interstate 72 between mile markers 130 and 162.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
A severe thunderstorm watch remains in effect until 800 PM CDT for
central Illinois.
LAT...LON 3989 8853 3972 8906 3989 8916 4006 8876
4006 8875 4007 8874 4010 8866
TIME...MOT...LOC 2154Z 242DEG 30KT 3985 8903
25Local storm report, Jul 1, 4:56 PM CDT, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
456 PM CDT SUN JUL 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0455 PM HEAVY RAIN WASHINGTON 40.70N 89.44W
07/01/2018 M1.00 INCH TAZEWELL IL BROADCAST MEDIA
&&
JRPSpecial weather statement, Jul 1, 5:16 PM CDT, 48 minutes before
Special Weather Statement National Weather Service Lincoln IL 516 PM CDT SUN JUL 1 2018 ILZ038-042-043-012300- Logan-McLean-De Witt- 516 PM CDT SUN JUL 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LOGAN...DE WITT AND SOUTHERN MCLEAN COUNTIES UNTIL 600 PM CDT... At 516 PM CDT, Doppler radar was tracking a strong thunderstorm near Waynesville, or 9 miles northwest of Clinton, moving east at 35 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Clinton, Le Roy, Heyworth, Downs, McLean, Wapella, Waynesville, Beason, Arrowsmith, De Witt, Clinton Lake Dam, Moraine View State Park, Midland City and Hallsville. This includes the following highways... Interstate 55 between mile markers 144 and 151. Interstate 74 between mile markers 140 and 157. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && A severe thunderstorm watch remains in effect until 800 PM CDT for central Illinois. LAT...LON 4011 8922 4038 8917 4046 8860 4014 8869 TIME...MOT...LOC 2216Z 248DEG 32KT 4026 8906 25
The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 1, 4:54 PM CDT | Special Weather Statement | ILX | Macon | 51 min |
| Jul 1, 5:16 PM CDT | Special Weather Statement | ILX | DeWitt | 44 min |
| Jul 1, 6:54 PM CDT | Special Weather Statement | ILX | Macon, Piatt | 66 min |
Nearby
Flash Flood Warnings in Illinois, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.